MAUDE Adverse Event Report: ARTHROCARE CORP. DOUBLE FIX KNOTLESS PK; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

ARTHROCARE CORP. DOUBLE FIX KNOTLESS PK; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72290143
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Foreign post code - (b)(6).
 
Event or Problem Description
It was reported that, during an unspecified surgical procedure, the double fix knotless implant broke.All fragments were retrieved from the patient but it is unknown what medical technique was used.A back-up device was available to complete the procedure without significant delay.The patient was not injured.
 
Additional Manufacturer Narrative
The returned instrument, intended for use in treatment, was returned as an mdr for evaluation.There was a relationship found between the returned device and the reported incident.Visual inspection of the instrument shows no manufacturing abnormalities.The implant was detached and not received.No suture was returned with the instrument.The returned device is a single used device and cannot be functional tested.The end cap including the rod at distal end can be continuously rotated in both directions.The deployment knob can rotate easily in both directions.The complaint was verified but the root cause could not be determined with certainty.Factors unrelated to the design and manufacture of the device which could have contributed to the complaint event are outlined in the precautionary states in the instruction for use such as (1) if the pound-in tip does not penetrate the bone on the first strike, create a bone hole according to step 3.Use a new anchor in the bone hole and (2) do not bend or twist the inserter handle during and after insertion as damage to the implant or incomplete insertion may result.There were no indications during manufacturing record review that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
DOUBLE FIX KNOTLESS PK
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key8665041
Report Number3006524618-2019-00275
Device Sequence Number243382
Product Code MBI
UDI-Device Identifier00885556722497
UDI-Public00885556722497
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K153669
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/09/2021
Device Catalogue Number72290143
Device Lot Number2020470
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2019
Initial Date Received by Manufacturer 05/21/2019
Supplement Date Received by Manufacturer07/26/2019
Initial Report FDA Received Date06/03/2019
Supplement Report FDA Received Date07/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1